MAUDE Adverse Event Report: SYNTHES GMBH STRAIGHT BALL SPIKE FOR LOW PROFILE PELVIC SYSTEM-LONG; RETRACTOR

SYNTHES GMBH STRAIGHT BALL SPIKE FOR LOW PROFILE PELVIC SYSTEM-LONG; RETRACTOR
Catalog Number 03.100.019
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during an unknown procedure, the straight ball spike broke.The metal top disconnected from the handle and a pin was missing.X-ray was performed to confirm that the pin was not left in the patient.There was no patient consequence.The procedure was successfully completed with an unknown amount of surgical delay.This report is for one (1) straight ball spike for low profile pelvic system-long.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part number: 03.100.019, lot number: a7qa25, manufacturing site: tuttlingen, release to warehouse date: week 25, 2007.A review of the device history records is not possible, the dhr is no longer available due to the age of the instrument (over 13 years old).Investigation flow: visual.Visual inspection: the ball spik straig long 6.5 l400 (p/n: 03.100.019, lot number: a7qa25) was received at us customer quality (cq).Visual inspection of the complaint device showed two pins were missing - one holding the cap on, and one near the distal end of the handpiece.No components were observed broken.Dimensional inspection: a dimensional inspection was not performed since it was not applicable to the complaint condition.Document/specification review: current and manufactured revisions were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as two pins were missing - one holding the cap on, and one near the distal end of the handpiece.No components were observed broken.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d4: lot.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STRAIGHT BALL SPIKE FOR LOW PROFILE PELVIC SYSTEM-LONG
Common Device Name
RETRACTOR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11712383
Report Number8030965-2021-03178
Device Sequence Number14411317
Product Code GAD
UDI-Device Identifier07611819796638
UDI-Public(01)07611819796638
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.100.019
Device Lot NumberA7QA25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2021
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer06/09/2021
06/16/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date06/15/2021
06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPIKED DISC ROUND-HO 6.5.